MAUDE Adverse Event Report: NUVASIVE, INCORPORATED COROENT XLR STANDALONE SYSTEM; INTERVERTEBRAL FUSION DEVICEWWITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INCORPORATED COROENT XLR STANDALONE SYSTEM; INTERVERTEBRAL FUSION DEVICEWWITH INTEGRATED FIXATION, LUMBAR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Venipuncture (2129); Blood Loss (2597)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as no product malfunction has been alleged.There were no radiographs or images provided therefore event cannot be confirmed.Even though root cause cannot be confirmed based on the information provided potential surgical technique and or patient's anatomical condition may have contributed to alleged event.Labeling review: ".Contraindications: contraindications include, but are not limited to: patients with physical or medical conditions that would prohibit beneficial surgical outcome." ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: damage to blood vessels." ".Warnings, cautions and precautions: potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebra, neurological injury, and vascular or visceral injury." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".
 
Event or Problem Description
On (b)(6) 2019 patient underwent spinal procedure on l3-s1 levels.On (b)(6) 2019, patient was experiencing left sided abdominal pain and developed hypotension.As per reporter patient was found to be anemic and a ct scan revealed a left retroperitoneal hematoma and active bleeding left retroperitoneum.The patient underwent a revision procedure where exploration of left retroperitoneum with ligation of bleeding vessel was conducted.

Brand Name
COROENT XLR STANDALONE SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICEWWITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key10538960
Report Number2031966-2020-00183
Device Sequence Number304676
Product Code OVD
UDI-Device Identifier00887517151216
UDI-Public887517151216
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6951234
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR